Sign in to CMS Desk.

Choking

Choking attacks may be due to aspiration, impaired respiration, muscle spasm or stridor (due to acid reflux) (MND Australia 2017).

MND Australia 2014

It is important to stress to the patient and their carer that death caused by a choking attack is rare.

  • encourage the person with MND and their carer to stay calm and wait for the attack to pass
  • consult a physiotherapist for advice on assisted cough technique
  • medications which help discomfort related to choking include morphine, amitriptyline, benzodiazepines and glycopyrrolate.

Referral Pathways

Click on a state or territory.

Or to search using additional criteria visit Referral Pathways.


Disclaimer Copyright MNDcare

Funded by the Australian Government Department of Health and Ageing


MND Australia would like to advise Aboriginal and Torres Strait Islander users that this website may contain images or names of deceased persons.